Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 146, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 16, 2015, 3:52 PM EDT. It took effect at Mar 17, 2015, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 16, 2015, 3:52 PM EDT (19:52 UTC)
- In effect from
- Mar 17, 2015, 2:00 PM EDT
- Expired
- Mar 17, 2015, 3:41 AM EDT
- In force
- Issued by
- NWS New York, NY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 3:49 PM EDT, 3 minutes earlier.
Area forecast discussion, Mar 16, 3:49 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EDT MON MAR 16 2015
.SYNOPSIS...
A FRONTAL SYSTEM OVER THE GREAT LAKES THIS EVENING WORKS EAST
TONIGHT...PRECEDED BY A WARM FRONTAL PASSAGE LATE TONIGHT...AND
THEN A COLD FRONTAL PASSAGE LATE TUESDAY MORNING. HIGH PRESSURE
BUILDS IN FROM THE UPPER MIDWEST TUESDAY NIGHT THROUGH THURSDAY.
LOW PRESSURE WILL MOVE NORTHEAST OFF THE MID ATLANTIC COAST FRIDAY
FOLLOWED BY A COLD FRONT LATE SATURDAY. HIGH PRESSURE WILL MOVE
SOUTHEAST TOWARD THE AREA ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MID AND HIGH LEVEL CLOUDS ROUNDING THE UPPER RIDGE AXIS WILL
CONTINUE TO GRADUALLY LOWER AND THICKEN TONIGHT AHEAD OF A
FRONTAL SYSTEM OVER THE GREAT LAKES. THE WARM FRONT APPROACHES
DURING THE EARLY MORNING HOURS WITH SOME LIGHT RAIN BREAKING OUT
FROM WEST TO EAST. THE BEST THERMAL SUPPORT RESIDES TO THE NORTH
WHERE THE BEST CHANCE OF RAIN WILL EXIST. THE POTENTIAL EXISTS
FOR ONE TO TWO TENTHS ACROSS THE LOWER HUDSON VALLEY...SRN CT...AND
THE TWIN FORKS OF CT...WITH LESSER AMOUNTS TO THE SW. VERTICAL
TEMP PROFILES SUPPORT AN ALL RAIN EVENT.
USED A BLEND OF THE MET/MAV MOS FOR LOWS IN MID 30S TO LOWER
40S...WARMEST NYC METRO.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
COLD FRONTAL PASSAGE BY MID MORNING TUE WITH ANY LIGHT RAIN
EXITING EASTERN LI AND SE CT BY THIS TIME. STRONG COLD ADVECTION
SETS IN BY AFT WITH NW WINDS GUSTING UP TO 35 MPH. HIGHS WILL TOP
OUT 50 TO 55 BEFORE FALLING OFF IN THE AFT. STAYED WITH A BLEND OF
THE MET/MAV MOS FOR HIGHS.
CLEAR SKIES AND A GRADUALLY DIMINISHING NW FLOW TUE NIGHT WITH
LOWS WELL BELOW NORMAL...RANGING FROM THE UPPER TEENS INLAND...
TO THE LOWER 20S AT THE COAST. THIS IS ABOUT 10 DEGREES BELOW
NORMAL.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WEDNESDAY THROUGH THURSDAY...AS A CANADIAN HIGH PRESSURE SYSTEM
ADVECTS SOUTHEAST ACROSS THE AREA...COLD DRY WEATHER WILL PREVAIL
WITH TEMPERATURES AVERAGING NEARLY 10 DEGREES BELOW NORMAL.
THURSDAY NIGHT THROUGH FRIDAY NIGHT...THE CUTOFF LOW OVER THE SW
U.S. WILL GRADUALLY OPEN AS IT SLOWLY ADVECTS NE. MODELS ARE
SIGNALING THE DEVELOPMENT OF A LOW OVER THE SCNTRL U.S. THU NIGHT
THAT GRADUALLY INTENSIFIES AS IT PASSES SOUTH OF LONG ISLAND LATE
FRIDAY. HIGH PRESSURE CONTINUES TO MOVE OFFSHORE PRECEDING THIS LOW.
BECAUSE LOW LVL COLD AIR DOES NOT REMAIN LOCKED IN ACROSS THE LOCAL
AREA...CURRENT THINKING IS THAT IT WILL BE COLD ENOUGH FOR ALL
PRECIP TO DEVELOP AS SNOW EARLY FRI MORNING. HOWEVER...LIGHT SE THEN
EAST WINDS SHOULD WARM THE BOUNDARY LAYER ENOUGH TO EITHER CAUSE THE
SNOW TO MIX WITH OR CHANGE TO RAIN ALONG THE COAST...WHERE THE
PRECIP WILL BE HEAVIEST. STORM TOTAL LIQUID EQUIVALENTS COULD RANGE
FROM 1/2 TO 1 INCH. STAY TUNED...
LATE SATURDAY...NEXT STRONG CANADIAN COLD FRONT APPROACHES. ISOLATED
RAIN THEN SNOW SHOWERS CAN NOT BE RULED OUT. LEFT THE FORECAST DRY
FOR NOW.
SUNDAY AND MONDAY...RETURN TO COLD DRY WEATHER AS THE NEXT CANADIAN
HIGH PRESSURE SYSTEM MOVES ACROSS THE REGION.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
HIGH PRESSURE DEPARTS TONIGHT AS A COLD FRONT APPROACHES FROM THE
WEST. VFR WILL CONTINUE THROUGH THIS EVENING AND A GOOD PART OF
TONIGHT. THEREAFTER...SHOWERS WILL DEVELOP LATE TONIGHT WITH
LOWERING CONDS TO MVFR WITH IFR POSSIBLE BETWEEN 09-14Z TUESDAY.
LATEST GUIDANCE SUGGEST BEST CHANCE OF PRECIP WILL BE JUST NE OF
NYC TERMINALS ACROSS THE LOWER HUDSON VALLEY AND CT. CT TAFS AND KISP
WILL REFLECT SLIGHTLY LOWER VSBYS AND CIGS.
MAINLY WEST WINDS 5-10KT WILL BECOME LGT/VRB TONIGHT. TUESDAY
MORNING WINDS BECOME NW AROUND 10KT IMMEDIATELY BEHIND THE FRONTAL
PASSAGE. BY AFTERNOON...THE GRADIENT TIGHTENS AND WINDS WILL GUST
20-30KT ACROSS ENTIRE AREA.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: WINDS BECOME LIGHT AND VARIABLE BY 00Z. TIMING
OF MVFR/IFR CONDITIONS LATE TONIGHT MAY BE OFF 1-2 HOURS.
KLGA FCSTER COMMENTS: TIMING OF MVFR/IFR CONDITIONS LATE TONIGHT MAY
BE OFF 1-2 HOURS.
KEWR FCSTER COMMENTS: TIMING OF MVFR/IFR CONDITIONS LATE TONIGHT MAY
BE OFF 1-2 HOURS.
KTEB FCSTER COMMENTS: TIMING OF MVFR/IFR CONDITIONS LATE TONIGHT MAY
BE OFF 1-2 HOURS.
KHPN FCSTER COMMENTS: TIMING OF MVFR/IFR CONDITIONS LATE TONIGHT MAY
BE OFF 1-2 HOURS.
KISP FCSTER COMMENTS: TIMING OF MVFR/IFR CONDITIONS LATE TONIGHT MAY
BE OFF 1-2 HOURS.
OUTLOOK FOR 18Z TUESDAY THROUGH FRIDAY...
.TUESDAY...BECOMING VFR. NW WINDS INCREASE TO 15-20 KT WITH 20-30
KT GUSTS IN THE AFTERNOON.
.TUESDAY NIGHT...VFR. NW WINDS DIMINISHING TO 10-15 KT LATE.
.WEDNESDAY...VFR. NW WINDS 15-20 KT WITH 20-30 KT GUSTS.
.WEDNESDAY NIGHT...VFR. DIMINISHING WINDS.
.THURSDAY...VFR.
.FRIDAY...IFR POSSIBLE IN SN AND RA.
.SATURDAY...BECOMING VFR.
&&
.MARINE...
SUB-SCA CONDITIONS TONIGHT INTO TUE MORNING. STRONG COLD ADVECTION
FOLLOWING A FRONTAL PASSAGE TUE MORNING WILL RESULT IN MARGINAL
GALES ON THE OCEAN WATERS LATE TUE AFT INTO THE FIRST HALF OF THE
NIGHT...WITH SCA CONDITIONS ACROSS THE REMAINDER OF THE WATERS.
WINDS AND SEAS WILL GRADUALLY COME DOWN LATE TUE NIGHT.
POTENTIAL FOR SMALL CRAFT ADVISORY CONTINUING THROUGH THE DAY
WED.
WED NIGHT-THU NIGHT...TRANQUIL WEATHER RETURNS WITH LIGHT WINDS AND
LOW SEAS AS HIGH PRES MOVES ACROSS THE REGION.
FRI-FRI NIGHT...WINDS AND SEAS WILL INCREASE TO SMALL CRAFT
ADVISORY LEVELS AS LOW PRESSURE MOVES NORTHEAST OFF THE MID ATLANTIC
COAST PASSING JUST SOUTHERN EAST OF THE COASTAL WATERS.
SAT NIGHT-SUN...WINDS AND SEAS WILL INCREASE...POSSIBLY TO GALES
WITH THE PASSAGE OF ANOTHER STRONG COLD FRONT LATE SAT NIGHT.
&&
.HYDROLOGY...
LESS THAN TWO-TENTHS OF AN INCH OF RAIN IS EXPECTED FROM LATE
TONIGHT INTO MID MORNING TUESDAY. HIGHEST AMOUNTS WILL BE CONFINED
TO THE LOWER HUDSON VALLEY...SRN CT...AND THE TWIN FORKS OF LI.
POTENTIAL FOR 1/2 TO 1 INCH OF LIQUID EQUIVALENT WITH LOW
PRESSURE PASSING SOUTH OF LONG ISLAND. AT THIS TIME...LOOKING LIKE
MAINLY A MIXED SNOW AND RAIN EVENT...ESPECIALLY ALONG THE COAST.
HIGHER CHANCE OF MEASURABLE ACCUMULATING WET SNOW ACROSS INTERIOR
LOCATIONS.
RECENT INCREASED FLOW ON RIVERS/STREAMS...PARTICULARLY ACROSS THE
LOWER HUDSON VALLEY AND SOUTHERN CT...COUPLED WITH MILD
TEMPERATURES...MAY CAUSE ICE BREAKUP/MOVEMENT INTO EARLY THIS
WEEK. THIS SHOULD MAKE ICE JAMS AND LOCALIZED FLOODING POSSIBLE.
ICE JAM FLOODING IS UNPREDICTABLE AND SUDDEN...SO INTERESTS ALONG
ICE COVERED RIVERS SHOULD MONITOR NWS FORECASTS FOR THE LATEST
INFORMATION.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEB SITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM TUESDAY TO 7 AM EDT WEDNESDAY
FOR ANZ330-335-338-340-345.
GALE WARNING FROM 2 PM TUESDAY TO 2 AM EDT WEDNESDAY FOR
ANZ350-353-355.
&&
SYNOPSIS...GC/DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...GC
AVIATION...IRD
MARINE...GC/DW
HYDROLOGY...GC/DWHazardous weather outlook, Mar 16, 4:37 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 437 AM EDT MON MAR 16 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-170845- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 437 AM EDT MON MAR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. RECENT RAINFALL AND SNOW MELT...COMBINED WITH SEASONABLY MILD DAYTIME TEMPERATURES...WILL CONTINUE THE BREAK UP AND MOVEMENT OF ICE THROUGH TONIGHT. THIS WILL CAUSE POSSIBLE ICE JAMS WITH LOCALIZED FLOODING. ICE JAM FLOODING IS UNPREDICTABLE AND SUDDEN...SO IT IS ADVISED THAT THOSE WITH INTERESTS ALONG RIVERS AND STREAMS MONITOR NWS FORECASTS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RECENT RAINFALL AND SNOW MELT...COMBINED WITH SEASONABLY MILD DAYTIME TEMPERATURES...WILL CONTINUE THE BREAK UP AND MOVEMENT OF ICE TUESDAY. THIS WILL CAUSE POSSIBLE ICE JAMS WITH LOCALIZED FLOODING. ICE JAM FLOODING IS UNPREDICTABLE AND SUDDEN...SO IT IS ADVISED THAT THOSE WITH INTERESTS ALONG RIVERS AND STREAMS MONITOR NWS FORECASTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-NYZ072>075-078>081-176>179-170845- NEW YORK HARBOR-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 437 AM EDT MON MAR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-170845- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 437 AM EDT MON MAR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GUSTS TO GALE FORCE ARE POSSIBLE FROM TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-170845- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 437 AM EDT MON MAR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 11:48 PM EDT | Small Craft Advisory | OKX | 6 hr | |
| Mar 16, 3:52 PM EDT | Gale Warning | OKX | 54 hr |
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.